Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 92, NWS Albany, NY

July 9, 2014Columbia County, Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jul 9, 2014, 8:18 PM EDT for Columbia County, Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 8:18 PM EDT (00:18 UTC)
Expired
Jul 9, 2014, 9:15 PM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 108 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 8:24 PM EDTTSTM WND DMGRochdale, NYTREES DOWN
Jul 9, 9:13 PM EDTTSTM WND DMGCornwall Center, CTTREES AND WIRES DOWN
Jul 9, 9:13 PM EDTTSTM WND DMGWarren, CTTREE AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 4:12 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WUUS51 KALY 100018
SVRALY
CTC005-MAC003-NYC021-027-111-100115-
/O.NEW.KALY.SV.W.0092.140710T0018Z-140710T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
818 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...POUGHKEEPSIE...PAWLING...BEACON...
  SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREAT BARRINGTON...

* UNTIL 915 PM EDT

* AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HOUSATONIC TO POUGHKEEPSIE...OR ALONG A LINE EXTENDING FROM
  GREAT BARRINGTON TO POUGHKEEPSIE...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HOPEWELL JUNCTION AND MILLBROOK BY 825 PM EDT...
  SHEFFIELD AND MILLERTON BY 830 PM EDT...
  SHARON...CANAAN...EDDY FIELD AND ASHLEY FALLS BY 835 PM EDT...
  PAWLING AND FALLS VILLAGE BY 840 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4158 7396 4158 7405 4226 7343 4228 7299
      4215 7303 4214 7307 4204 7305 4204 7300
      4197 7302 4197 7288 4182 7294 4179 7301
      4164 7298 4155 7315 4151 7316 4148 7337
      4149 7345 4166 7351 4152 7353 4147 7400
TIME...MOT...LOC 0019Z 267DEG 36KT 4224 7332 4171 7388

$$

NAS
3 follow-up statements
807 
WWUS51 KALY 100037
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
837 PM EDT WED JUL 9 2014

NYC111-100048-
/O.CAN.KALY.SV.W.0092.000000T0000Z-140710T0115Z/
ULSTER NY-
837 PM EDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ULSTER COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4159 7379 4170 7394 4218 7344 4228 7299
      4215 7303 4214 7307 4204 7305 4204 7300
      4197 7302 4197 7288 4182 7294 4179 7301
      4164 7298 4155 7315 4151 7316 4148 7337
      4149 7345 4166 7351 4152 7353
TIME...MOT...LOC 0038Z 267DEG 36KT 4225 7306 4172 7363

$$

CTC005-MAC003-NYC021-027-100115-
/O.CON.KALY.SV.W.0092.000000T0000Z-140710T0115Z/
LITCHFIELD CT-BERKSHIRE MA-DUTCHESS NY-COLUMBIA NY-
837 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTH CENTRAL COLUMBIA...DUTCHESS...SOUTHERN BERKSHIRE AND
LITCHFIELD COUNTIES...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH OTIS TO CAMBY...OR ALONG A LINE EXTENDING FROM
14 MILES EAST OF GREAT BARRINGTON TO 11 MILES NORTH OF PAWLING...
MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTH DOVER...QUAKER HILL...BAKER CORNER AND WINGDALE BY 845 PM
  EDT...
  CHIMNEY POINT...CANDLEWOOD SPRINGS...CANDLEWOOD POINT AND BOARDMAN
  BRIDGE BY 850 PM EDT...
  WELLSVILLE AND STILL RIVER BY 855 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4159 7379 4170 7394 4218 7344 4228 7299
      4215 7303 4214 7307 4204 7305 4204 7300
      4197 7302 4197 7288 4182 7294 4179 7301
      4164 7298 4155 7315 4151 7316 4148 7337
      4149 7345 4166 7351 4152 7353
TIME...MOT...LOC 0038Z 267DEG 36KT 4225 7306 4172 7363

$$

NAS
476 
WWUS51 KALY 100100
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
900 PM EDT WED JUL 9 2014

NYC021-027-100111-
/O.CAN.KALY.SV.W.0092.000000T0000Z-140710T0115Z/
DUTCHESS NY-COLUMBIA NY-
900 PM EDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COLUMBIA AND
DUTCHESS COUNTIES IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4166 7351 4204 7348 4216 7325 4218 7302
      4215 7303 4214 7307 4204 7305 4204 7300
      4197 7302 4197 7288 4182 7294 4179 7301
      4164 7298 4155 7315 4151 7316 4148 7337
      4149 7345
TIME...MOT...LOC 0101Z 267DEG 36KT 4226 7275 4173 7332

$$

CTC005-MAC003-100115-
/O.CON.KALY.SV.W.0092.000000T0000Z-140710T0115Z/
LITCHFIELD CT-BERKSHIRE MA-
900 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN BERKSHIRE AND LITCHFIELD COUNTIES...

AT 858 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF EAST OTIS
TO WARREN...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
NORTHAMPTON TO 10 MILES NORTH OF NEW MILFORD...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODBURY...POMERAUG...NORTH WOODBURY AND MINORTOWN BY 910 PM EDT...
  NEW HARTFORD...TOWN HILL...BARKHAMSTED AND PINE MEADOW BY 915 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4166 7351 4204 7348 4216 7325 4218 7302
      4215 7303 4214 7307 4204 7305 4204 7300
      4197 7302 4197 7288 4182 7294 4179 7301
      4164 7298 4155 7315 4151 7316 4148 7337
      4149 7345
TIME...MOT...LOC 0101Z 267DEG 36KT 4226 7275 4173 7332

$$

NAS
986 
WWUS51 KALY 100105
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
905 PM EDT WED JUL 9 2014

CTC005-MAC003-100115-
/O.CON.KALY.SV.W.0092.000000T0000Z-140710T0115Z/
LITCHFIELD CT-BERKSHIRE MA-
905 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTH CENTRAL BERKSHIRE AND LITCHFIELD COUNTIES...

AT 904 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES EAST OF EAST OTIS TO
WOODVILLE...OR ALONG A LINE EXTENDING FROM HOLYOKE TO 11 MILES
SOUTHWEST OF TORRINGTON...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW HARTFORD...TOWN HILL...BARKHAMSTED AND PINE MEADOW BY 915 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4164 7317 4166 7351 4202 7344 4216 7325
      4218 7302 4215 7303 4214 7307 4204 7305
      4204 7300 4197 7302 4197 7288 4182 7294
      4179 7301 4164 7298
TIME...MOT...LOC 0106Z 267DEG 36KT 4226 7268 4173 7325

$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:55 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 9, 7:55 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
755 PM EDT WED JUL 9 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ENDING.  HIGH PRESSURE WILL BUILD IN
TOMORROW FROM THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER.
THE SURFACE HIGH WILL CONTINUE TO BRING COMFORTABLE HUMIDITY LEVELS
THURSDAY NIGHT INTO FRIDAY WITH SEASONABLE TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 721 PM EDT...A SEVERE THUNDERSTORM WATCH CONTINUES FROM
SCHOHARIE...ALBANY...AND RENSSELAER COUNTIES IN NY SOUTH...AND
ACROSS ALL OF WRN NEW ENGLAND UNTIL 10 PM.

THE CURRENT STRONG TO SEVERE CONVECTION IS FORMING INTO A LINE
EXTENDING FROM BENNINGTON COUNTY IN SRN VT...SOUTHWESTWARD INTO
ERN CATSKILLS AND NE PA. ONE SEVERE THUNDERSTORM DEVELOPED IN
OTSEGO CTY MOVED ACROSS SCHOHARIE CTY EASTWARD INTO THE CAPITAL
DISTRICT PRODUCING FAIRLY WIDESPREAD WIND DAMAGE AND SOME QUARTER
SIZE HAIL. PLEASE SEE OUR LATEST LSR PRODUCTS.

THE CONVECTIVE MODE CONTINUES TO TREND TO A BROKEN SQUALL LINE
WITH BOWING SEGMENTS FOR DAMAGING WINDS 50 KTS AND GREATER. THE
BEST SBCAPES CONTINUE TO BE SOUTH OF CAPITAL REGION IN THE
500-1000 J/KG RANGE WITH POCKETS GREATER THAN 1000 J/KG IN THE MID
HUDSON VALLEY AND NW CT. THE 0-6 KM EFFECTIVE BULK SHEAR CONTINUES
TO BE IN 35-45 KT RANGE.

THE FRONT MOVES THROUGH EARLY THIS EVENING WITH THE SHOWERS AND
THUNDERSTORMS ENDING FROM THE CAPITAL REGION SOUTH AND EAST. THE
LATEST HIRES WRF AND HRRR LAYER COMP REF PRODUCT SHOWS THE SHOWERS
AND TSTORMS ENDING BTWN 00Z-03Z WITH CLEARING CONDITIONS IN THE
WAKE OF THE FRONTAL PASSAGE FROMM 03Z-06Z.

SOME PATCHY FOG IS POSSIBLE IN THE HUDSON RIVER VALLEY...SRN
DACKS...AND WRN NEW ENGLAND /ESPECIALLY NEAR THE CT RIVER
VALLEY/...AND JUST WEST OF THE SRN GREENS AND BERKSHIRES. THE
WINDS STAYING UP OVER THE IMMEDIATE CAPITAL DISTRICT MAY PREVENT
PATCHY FOG FORMATION.

SOME WEAK COLD ADVECTION WILL OCCUR IN THE WAKE OF THE FRONT. LOWS
WILL BE IN THE U50S TO L60S FROM THE CAPITAL REGION SOUTH AND
EAST. EXPECT MAINLY 50-55F READINGS NORTH AND WEST...WITH SOME
U40S OVER THE SRN DACKS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...AT THE SFC...HIGH PRESSURE WILL GRADUALLY BE BUILDING
INTO THE NORTHEAST FROM THE GREAT LAKES REGION. THE LONGWAVE H500
POSITIVELY TILTED TROUGH AXIS REMAINS UPSTREAM ACCORDING TO THE
GFS/ECMWF/NAM. SOME SHORT-WAVE ENERGY ROUNDING THE BASE OF THE
TROUGH COUPLED WITH THE FRONTAL BOUNDARY HUNG UP NEAR SE PA/NJ AND
THE DELMARVA REGION MAY ALLOW A WEAK WAVE TO MOVE ALONG IT. THIS
DISTURBANCE DOES NOT APPEAR IT WILL BE FAR ENOUGH TO NORTH TO
IMPACT THE AREA...EXCEPT FOR SOME CLOUDS. THE SUBSIDENCE FROM THE
SFC HIGH BUILDING IN SHOULD PROMOTE PARTLY TO MOSTLY SUNNY
CONDITIONS WITH HIGHS IN THE U70S TO L80S IN THE VALLEYS...AND
U60S TO M70S OVER THE MTNS.

THURSDAY NIGHT...HIGH PRESSURE BUILDS OVER THE REGION WITH CLEAR
SKIES AND LIGHT TO CALM WINDS. SOME RADIATIONAL COOLING WILL ALLOW
TEMPS TO FALL INTO THE 50S WITH COMFORTABLE HUMIDITY LEVELS. SOME
MID AND U40S WILL BE POSSIBLE OVER THE SRN DACKS REGION.

FRI-FRI NIGHT...HIGH PRESSURE MOVES OVER NY AND NEW ENGLAND WITH A
CONTINUED STRETCH OF FAIR AND DRY WEATHER. SFC DEWPTS WILL BE
MAINLY IN THE 50S. HUMIDITY LEVELS WILL BE VERY COMFORTABLE. H850
TEMPS WILL BE IN THE 12C TO 14C RANGE WITH SEASONABLE HIGH TEMPS
IN THE U70S TO M80S IN THE VALLEYS...AND GENERALLY 70S OVER THE
MTNS. LOWS WILL GENERALLY BE IN THE 50S TO L60S WITH SOME HIGH
CLOUDS INCREASING FROM THE SOUTH AND WEST AHEAD OF A WEAK WARM
FRONT....AS THE SFC HIGH DRIFTS OFFSHORE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE FIRST HALF OF THE WEEKEND DURING THE DAY ON SATURDAY WILL
FEATURE TRANQUIL WEATHER AS A ZONAL UPPER LEVEL FLOW AND A WEAK
SURFACE HIGH PRESSURE WILL BE IN PLACE WITH HIGH TEMPERATURES
RANGING FROM THE UPPER 70S TO MID 80S.

AS WE GO FROM SUNDAY NIGHT THROUGH THE REST OF THE EXTENDED
PERIOD...WE WILL BE IN ACTIVE PATTERN AS A SERIES OF UPPER LEVEL
IMPULSES RIDING AROUND THE BASE OF AN UPPER LEVEL LOW WILL BE MOVING
THROUGH THE REGION AS THE MAIN UPPER LEVEL FEATURES SLOWLY MOVES
EAST ACROSS SOUTHERN ONTARIO NORTHEASTWARD INTO QUEBEC. A SERIES OF
BOUNDARIES AND A COLD FRONT WILL MAKES ITS WAY THROUGH THE REGION AS
WE GO THROUGH THE DAY ON TUESDAY WITH A SURFACE LOW THAT WILL
DEVELOP IN SOUTHERN CANADA. T850 WILL BE BETWEEN 8C AND 11C FROM THE
LATEST 12Z MODELS AND NUMERICAL GUIDANCE AND WITH T500 COLDER THAN
-10C IN CONJUNCTION WITH DAYTIME HEATING...SHOWERS AND THUNDERSTORMS
ARE POSSIBLE AS WE GO THROUGH EARLY NEXT WEEK. WITH TEMPERATURES
THAT COLD ALOFT...SOME THUNDERSTORMS MAY BE CAPABLE OF PRODUCING
SOME GUSTY WINDS AND HAILSTONES. WINDS WILL BE OUT OF THE SOUTHWEST
THROUGHOUT THE EXTENDED PERIOD TO MORE OF A WESTERLY FLOW AS WE GO
PAST TUESDAY AFTER A FRONTAL SYSTEM PASSES THROUGH. HIGH
TEMPERATURES ON SUNDAY THROUGH TUESDAY WILL RANGE FROM THE MID 70S
TO LOWER 80S. TEMPERATURES AFTER THE FRONTAL PASSAGE FRO THE DAY ON
WEDNESDAY WILL RANGE FROM THE UPPER 60S TO NEAR 70 IN THE
ADIRONDACKS TO UPPER 70S IN MID HUDSON VALLEY.

&&

.AVIATION /00Z THURSDAY THROUGH SUNDAY/...
MVFR/POSSIBLE IFR CONDITIONS ARE STILL POSSIBLE AT KPOU AND KPSF
WHERE THERE IS ALSO THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS.
THE THREAT FOR CONVECTION HAS ALREADY MOVED PAST KGFL/KALB.

LATER TONIGHT MVFR TO IFR FOG IS LIKELY AT THE TAF SITES...
ESPECIALLY KALB/KGFL WHICH BOTH RECEIVED RAINFALL LATE WED AFTN AND
EVE. AFTER THE FOG LIFTS THURSDAY MORNING...GENERALLY BY 11Z...
EXPECT VFR CONDITIONS AT ALL THE TAF SITES THROUGH THE END OF THE
TAF PERIOD AT 00Z FRIDAY.

LIGHT SOUTHWEST TO WEST WINDS TO START THE TAF SITES...THEN LIGHT
AND VARIABLE WINDS LATE TONIGHT AND EARLY THURSDAY
MORNING...BECOMING NORTH TO NORTHWEST AT 8 KTS OR LESS ON THURSDAY.

OUTLOOK...

THURSDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
MONDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND EARLY THIS EVENING WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ENDING. HIGH PRESSURE WILL BUILD IN TOMORROW FROM
THE GREAT LAKES REGION WITH FAIR AND DRIER WEATHER...THAT WILL LAST
INTO FRIDAY.

THE RH VALUES WILL HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT
TONIGHT...THEN LOWER TO 35 TO 50 PERCENT TOMORROW AFTERNOON.
ANOTHER NEAR FULL RECOVERY IS LIKELY FRIDAY MORNING WITH DEW
FORMATION WITH THE RH VALUES INCREASING TO 85 TO 100 PERCENT.

THE WINDS WILL SHIFT FROM THE SOUTH TO SOUTHWEST EARLY THIS
EVENING TO THE WEST TO NORTHWEST AT 5 TO 15 MPH. THE WINDS WILL BE
FROM THE NORTH TO NORTHWEST AT 5 TO 10 MPH ON THURSDAY...AND BECOME
LIGHT AND VARIABLE IN DIRECTION AT 5 MPH OR LESS THURSDAY NIGHT.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS
ACROSS THE HYDRO SERVICE AREA.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING
RAINFALL AMOUNTS OF ONE TENTH...TO ONE THIRD OF AN INCH EARLY THIS
EVENING WITH LOCALL HIGHER AMOUNTS.

GENERALLY DRY CONDITIONS ARE EXPECTED FROM TONIGHT THROUGH AT
LEAST EARLY SATURDAY. ANOTHER DISTURBANCE WILL BRING SOME
SCATTERED SHOWERS AND THUNDERSTORMS FOR THE 2ND HALF OF THE
WEEKEND INTO MONDAY WITH RAINFALL AMOUNTS IN THE TENTH TO HALF
AN INCH RANGE WITH LOCALLY HIGHER AMOUNTS.

SOME VERY MINOR RISES ON AREA RIVERS OR STREAMS COULD OCCUR FROM
THE RECENT RAINFALL...OTHERWISE MAIN STEM RIVER LEVELS ARE
EXPECTED TO REMAIN STEADY...OR FALL SLIGHTLY THROUGH SATURDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...LFM
AVIATION...GJM
FIRE WEATHER...KL/WASULA
HYDROLOGY...KL/WASULA
Hazardous weather outlook, Jul 9, 4:25 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT WED JUL 9 2014

CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-VTZ013>015-
101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
425 PM EDT WED JUL 9 2014

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE SOUTHERN PORTION OF THE
CAPITAL REGION...EASTERN CATSKILLS...SCHOHARIE VALLEY...MID HUDSON
VALLEY...AND THE TACONICS OF EAST CENTRAL NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

NYZ032-033-038>043-048>050-082>084-101100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
425 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...UPPER HUDSON
VALLEY...MOHAWK RIVER VALLEY...AND NORTH REACHES OF THE CAPITAL
REGION OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR PRIOR TO MIDNIGHT
AHEAD OF A COLD FRONT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE THRESHOLDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, Jul 9, 7:15 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
715 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     1 W FACTORY HOLLOW      42.84N  73.50W
07/09/2014                   RENSSELAER         NY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER ALY1400372

KOLECI
Special weather statement, Jul 9, 7:18 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT WED JUL 9 2014

MAZ001-NYZ053-054-100015-
NORTHERN BERKSHIRE MA-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
718 PM EDT WED JUL 9 2014

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR BERLIN...OR
ABOUT 14 MILES WEST OF NORTH ADAMS...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
WILLIAMSTOWN AND NEW ASHFORD BY 730 PM EDT
7 MILES NORTH OF CHESHIRE BY 735 PM EDT
NORTH ADAMS AND ADAMS BY 740 PM EDT
FLORIDA AND 7 MILES NORTH OF SAVOY BY 750 PM EDT

PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS
IS POSSIBLE.  DO NOT DRIVE INTO WATER IF YOU DO NOT KNOW HOW DEEP IT
IS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4254 7297 4248 7375 4276 7356 4273 7301
      4271 7301 4271 7295 4270 7294 4267 7298
      4267 7295 4265 7294
TIME...MOT...LOC 2317Z 269DEG 29KT 4266 7336

NAS
Local storm report, Jul 9, 7:23 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
723 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     POESTENKILL             42.69N  73.56W
07/09/2014                   RENSSELAER         NY   LAW ENFORCEMENT

            TREE AND WIRES DOWN

&&

EVENT NUMBER ALY1400373

KOLECI
Local storm report, Jul 9, 7:35 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
735 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     TROY                    42.73N  73.68W
07/09/2014                   RENSSELAER         NY   LAW ENFORCEMENT

            TREES DOWN. TREE ON CAR 2ND STREET

&&

EVENT NUMBER ALY1400374

KOLECI
Local storm report, Jul 9, 7:42 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
742 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     1 S CAMBRIDGE           43.01N  73.38W
07/09/2014                   WASHINGTON         NY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER ALY1400375

KOLECI
Local storm report, Jul 9, 8:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
802 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     2 W NEWFANE             42.99N  72.70W
07/09/2014                   WINDHAM            VT   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER ALY1400376

KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:15 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region30 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Connecticut, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.